Arkansas, 2011Drought in Arkansas, June 1 to 30, 2011
June 1 to 30, 2011 · NWS LZK · 5 events in 5 counties and zones
Severe drought continued in extreme southern Arkansas throughout the month of June.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought continued in extreme southern Arkansas throughout the month of June.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 31, 7:57 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, May 31, 7:57 PM CST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
857 PM CDT TUE MAY 31 2011
.UPDATE...
QUICK UPDATE TO LOWER LOW TEMPS A BIT TONIGHT ACROSS THE CWA AS
CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW TEMPS TO DROP A BIT BELOW
LATEST GUIDANCE. IT WILL STILL BE A WARM NIGHT...HOWEVER...WITH
LOWS STILL IN THE UPR 60S TO LOWER 70S. REST OF FCST ON TRACK AND
UPDATED GRIDS/ZONES ARE OUT.
&&
.PREV DISCUSSION... /ISSUED 609 PM CDT TUE MAY 31 2011/
AVIATION...
VFR CONDITIONS WILL BE PREVALENT THROUGH MUCH OF THE PERIOD.
PATCHY MVFR FOG IS POSSIBLE IN THE NORTH TOWARD MORNING...WHILE
SOME SCATTERED STRATOCU IS EXPECTED TO DEVELOP OVER THE CENTRAL
AND SOUTH. TAFS OUT SHORTLY.
PREV DISCUSSION... /ISSUED 130 PM CDT TUE MAY 31 2011/
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
HOT AND HUMID CONDITIONS WILL CONTINUE TO BE THE STORY OVER THE NEXT
SEVERAL DAYS AS A LARGE UPPER RIDGE OF HIGH PRESSURE EXPANDS ACROSS
THE CENTRAL CONUS...
FORECAST TO REMAIN MOSTLY DRY THROUGH THE SHORT TERM PERIOD WITH THE
RIDGE AXIS OVERHEAD. IF ANY PRECIP DEVELOPS IN THE COMING DAYS...IT
WILL LIKELY BE VERY ISOLATED IN NATURE...WITH PULSE TYPE SHRA/TSRA
THE MAIN POSSIBILITY. HOWEVER...WITH THE POTENTIAL REMAINING VERY
LOW RIGHT NOW...WITH KEEP POPS BELOW MENTION THROUGH THE REST OF THE
WEEK.
TEMPS WILL CONTINUE THE GRADUAL INCREASE THROUGH THE END OF THE WEEK
AS THE UPPER RIDGE EXPANDS. HIGHS WILL WARM FROM THE UPPER 80S
ACROSS NW AR AND MID 90S ACROSS CENTRAL AND SRN AR WED...TO THE LOW
TO MID 90S ACROSS NRN AR AND MID TO UPPER 90S ACROSS THE SOUTH BY
FRI AFTERNOON. HEAT INDICES WILL LIKELY APPROACH THE TRIPLE DIGITS
BY THU AS WELL...AND PERSIST INTO EARLY THIS WEEKEND.
LONG TERM...SATURDAY THROUGH TUESDAY
OVERALL A DRY WEATHER PATTERN WITH ABOVE NORMAL TEMPERATURES ARE
EXPECTED...WITH THE FAVORED ECMWF MODEL SHOWING THIS TREND. THE
UPPER RIDGE PATTERN IS EXPANDING ON SATURDAY TO MONDAY...AS A WEAK
FRONTAL BOUNDARY TRIES TO SAG SOUTH TO NEAR NORTHERN AR ON SATURDAY
TO SUNDAY. BUT IT IS EXPECTED TO REMAIN NORTH OF AR OVER CENTRAL
MO. A VERY LOW CHANCE OF CONVECTION WOULD BE POSSIBLE WITH LIMITED
UPPER LIFT...AND FORECAST WILL BE KEPT DRY AT THIS TIME. ON TUESDAY
NOT MUCH CHANGE...WITH THE DOMINATING UPPER RIDGE AND MINIMAL
SURFACE LIFT. THE SMALL CHANCE OF ISOLATED CONVECTION WOULD BE IN
THE HEAT OF THE AFTERNOON TO EARLY EVENING...AS WELL AS IN PLACE
MOISTURE MAY SUPPORT A THUNDERSTORM...BUT ANY COVERAGE WOULD BE VERY
LOW. AS MENTIONED EARLIER NO SIGNIFICANT SHORT WAVE ENERGY IS SEEN
IN THE UPPER FLOW PATTERN AND ANY CONVECTION CHANCES WOULD BE LOW.
MORNING LOWS AND AFTERNOON HIGHS WILL BE AROUND 5 TO 10 DEGREES
ABOVE NORMAL AT TIMES.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 68 92 72 93 / 10 10 10 10
CAMDEN AR 69 96 74 98 / 0 0 0 10
HARRISON AR 68 89 69 90 / 10 10 10 10
HOT SPRINGS AR 69 94 73 95 / 10 0 0 10
LITTLE ROCK AR 71 94 74 95 / 10 0 0 10
MONTICELLO AR 70 96 75 98 / 0 0 0 10
MOUNT IDA AR 68 92 71 94 / 10 0 0 10
MOUNTAIN HOME AR 68 90 70 91 / 10 10 10 10
NEWPORT AR 69 93 73 94 / 10 10 0 10
PINE BLUFF AR 70 96 74 97 / 0 0 0 10
RUSSELLVILLE AR 69 93 71 94 / 10 10 0 10
SEARCY AR 68 93 73 94 / 10 10 0 10
STUTTGART AR 71 95 74 96 / 10 0 0 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...63
Hazardous weather outlook, May 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAY 31 2011
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAY 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
RIVER FLOODING CONTINUES ACROSS EASTERN ARKANSAS...ESPECIALLY ALONG
THE LOWER WHITE RIVER. SOME ROADS REMAIN CLOSED DUE TO HIGH WATER.
WHILE RECORD CRESTS OCCURRED AT SEVERAL FORECAST POINTS EARLIER THIS
MONTH...PORTIONS OF THE LOWER WHITE RIVER ARE RISING AGAIN DUE TO
RECENT HEAVY RAIN. WATER WILL EVENTUALLY RECEDE...BUT IT WILL BE A
SLOW PROCESS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WITH HOT CONDITIONS WILL CONTINUE...WITH HEAT INDEX VALUES CLIMBING
OVER 100 DEGREES BY THE END OF THE WORK WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
Drought, Desha
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Desha forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.833, -91.254 (the zone’s center; the record gives no point)
Severe drought continued over the southern half of Desha County throughout the entire month of June.
Drought, Drew
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Drew forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.589, -91.720 (the zone’s center; the record gives no point)
Severe drought continued over central and southern Drew County throughout the entire month of June.
Drought, Bradley
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Bradley forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
Severe drought continued over the southern half of Bradley County throughout the entire month of June.
Drought, Calhoun
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Calhoun forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.558, -92.503 (the zone’s center; the record gives no point)
Severe drought continued over the southern part of Calhoun County throughout the entire month of June.
Drought, Ouachita
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Ouachita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.593, -92.882 (the zone’s center; the record gives no point)
Severe drought continued over the extreme southern part of Ouachita County throughout the entire month of June.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Massachusetts, June 1, 20113 deaths · 200 injured · $228 million · EF3 · 39 events
- Flooding in Nebraska, June 1 to 30, 20112 deaths · $4.3 million · 11 events
- Drought in Texas, June 1 to 30, 2011$1.3 billion · 24 events
- Tornado and Flash Flood in Kansas, June 1 to 4, 2011$15 million · EF0 · 38 events
- Wildfire in Arizona, June 1 to 30, 2011$58 million · 1 event
- Rip Current in American Samoa, June 1 to 10, 20111 death · 1 injured · 1 event
- Tornado and Flood in Nebraska, June 1, 2011$4.5 million · EF0 · 26 events
- Drought in Texas, June 1 to 30, 2011$8.4 million · 10 events
- Drought in Texas, June 1 to 30, 2011$853,000 · 31 events
- Tornadoes and Flash Flooding in Kansas, June 1 to 3, 2011$521,000 · EF0 · 36 events
- Wildfire in Arizona, June 1 to 25, 20111 injured · $1.0 million · 1 event
- Flood in Washington, June 1 to 18, 2011$1.2 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312429, 312430, 312431, 312432, 312433.